I had liposuction on my thighs 10 days ago. I am 5'7" and before surgery, 180lbs, 29 years old. 4600cc were removed. Since the surgery, I am having difficulty with fainting when removing the compression garment The only way I can regain consciousness is to lay flat. During the day, while wearing the garment, I feel very out of it. How long before my body can "replenish" what was taken? I'm getting very discouraged. My recovery is nothing like I thought it would be.
Fainting After Lipo. Compression Garment Is A Trigger. Is This Normal?
Doctor Answers (4)
Fainting after Liposuction
Thank you for the question.
What you are experiencing is not normal and you should be evaluated to rule out serious issues such as severe dehydration, anemia, pulmonary complications/ hypoxia, or cerebrovascular embolic phenomenon etc. Follow up with your operating plastic surgeon ASAP.
Fainting After Liposuction
It is common to get light-headed after large volume liposuction with removal of the garment. Especially if you decide to stand immediately following. As the garment is removed, all the compressed blood vessels are instantly opened and blood will rush to these areas. With less blood flow to the head, you will get lightheaded and possible faint if this isn't done slowly or with care. Ten days out (eve with 4600 cc removed) could be a concern and should be brought to the attention of your doctor sooner than later to ensure there is no other possible cause.
Best of luck
Vincent Marin, MD
San Diego Plastic Surgeon
Fainting after liposuction
Fainting spells after surgery should never be considered a normal part of your recovery. This should prompt immediate attention by the operating surgeon for assessment and treatment.
You might also like...
Fainting Spells After Liposuction
If you are having continued fainting spells ten days post liposuction, you should really check in with your surgeon. The amount of fat that you report being removed is a lot, and can cause massive fluid shift changes. The compression garment may be limiting or accentuating some of that. Whatever the case, you really should not be having those feelings a week and a half later. I would call your surgeons office and talk to them directly about it.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.